TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives


You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 30
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

So, will I know? - January 13th 2010, 04:54 AM

Just two days ago I was diagnosed as bipolar I, and I was given medication.
Then I was thinking about it today, and how do I know if the medication is working? I know how to tell if it's not working, like if I have an episode I know it's not working. But if I don't have an episode how do I know if it's working or if I'm just between episodes.
That might sound confusing, but I can't think of another way to describe it. Anybody know what I mean?


Member since 2005
  Send a message via MSN to Music  
  (#2 (permalink)) Old
Stupidity Kills
Outside, huh?
**********
 
OMFG!You'reActuallySmart!'s Avatar
 

Posts: 4,500
Blog Entries: 10
Join Date: December 19th 2009

Re: So, will I know? - January 13th 2010, 09:12 AM

Your question of whether the medication is working is actually a pretty tricky question to answer as it depends on what you mean. The medication is caused changes in your body BUT those changes will not affect the symptoms you are experiencing until more time has passed. I'm not sure which medication you're on but anti-depressants work when given and they alter neurochemistry and physiology. However, it takes about 2 weeks after the initial taking of the medication for the symptoms to begin to be altered. The number 2 weeks isn't set in stone as it varies from person-to-person but remains generally around that time. If you experience an episode now (i.e. day of taking it), then that doesn't mean that the medication is ineffective, it means the medication hasn't began to reduce your symptoms to a degree you'll notice. If after, say a month of taking it and you still get episodes during that month, then either you need to adjust the dose or rather, the psychiatrist needs to adjust the dose and have you comply or change the medication.
   
Closed Thread

Bookmarks

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2020, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.